Alert archive / Iowa / Blizzard Warnings in 2023

Blizzard Warning 1, NWS Des Moines, IA

March 31, 2023Emmet County, Iowa

NWS Des Moines, IA issued this blizzard warning at Mar 31, 2023, 3:01 PM CDT for Emmet County, Iowa. It took effect at Mar 31, 2023, 11:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2023, 3:01 PM CDT (20:01 UTC)
In effect from
Mar 31, 2023, 11:00 PM CDT
Expired
Apr 1, 2023, 7:00 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA

County Emmet County, IA

The radar

The Sioux Falls radar (KFSD), 167 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS43 KDMX 312001
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
301 PM CDT Fri Mar 31 2023

...Blizzard to Near Blizzard Conditions Expected Across Far North
Iowa Tonight...

.Colder air arrives tonight with rain changing to snow across
northern Iowa. The combination of snow and strong winds will
produce blizzard to near blizzard conditions over portions of 
northern Iowa with occasional poor travel conditions in the
weather advisory. 

IAZ004-010415-
/O.UPG.KDMX.WW.Y.0011.230401T0400Z-230401T1200Z/
/O.NEW.KDMX.BZ.W.0001.230401T0400Z-230401T1200Z/
Emmet-
Including the city of Estherville
301 PM CDT Fri Mar 31 2023

...BLIZZARD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT
SATURDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  up to 2 to 4 inches. Winds gusting as high as 50 mph.

* WHERE...Far northwest Iowa

* WHEN...From 11 PM this evening to 7 AM CDT Saturday.

* IMPACTS...Travel not advised for later tonight into early
  Saturday morning. Blowing snow will reduce visibility to 1/4
  mile or less. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

IAZ005>007-015-016-010415-
/O.UPG.KDMX.WW.Y.0011.230401T0400Z-230401T1200Z/
/O.NEW.KDMX.WS.W.0006.230401T0400Z-230401T1200Z/
Kossuth-Winnebago-Worth-Palo Alto-Hancock-
Including the cities of Algona, Forest City, Lake Mills, 
Northwood, Manly, Emmetsburg, Garner, Britt, and Kanawha
301 PM CDT Fri Mar 31 2023

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
CDT SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of up to two to three inches. Winds gusting as high as 50 mph.

* WHERE...Far Northern Iowa

* WHEN...From 11 PM this evening to 7 AM CDT Saturday.

* IMPACTS...Plan on briefly dangerous travel due to blowing snow
  and snow. Blowing snow could cause intermittent blizzard
  conditions.
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

IAZ017-023>026-010415-
/O.CON.KDMX.WW.Y.0011.230401T0400Z-230401T1200Z/
Cerro Gordo-Pocahontas-Humboldt-Wright-Franklin-
Including the cities of Mason City, Clear Lake, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, 
Clarion, Belmond, and Hampton
301 PM CDT Fri Mar 31 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 7 AM CDT SATURDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches. Winds gusting as high as 55 mph.

* WHERE...North central Iowa.

* WHEN...From 11 PM this evening to 7 AM CDT Saturday.

* IMPACTS...Plan on poor road conditions. Blowing snow could 
  significantly reduce visibility to 1/2 mile. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines
3 follow-up statements
855 
WWUS43 KDMX 010130
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
830 PM CDT Fri Mar 31 2023

...Snow and Blowing Snow, with Blizzard to near Blizzard 
Conditions Expected Across Far North Iowa Tonight...

.Colder air arrives tonight with rain changing to snow across 
northern Iowa. The combination of snow and strong winds will 
produce blizzard to near blizzard conditions over portions of 
northern Iowa with occasional poor travel conditions in the 
weather advisory.

IAZ004-010930-
/O.CON.KDMX.BZ.W.0001.230401T0400Z-230401T1200Z/
Emmet-
Including the city of Estherville
830 PM CDT Fri Mar 31 2023

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  of up to 2 to 4 inches. Winds gusting as high as 50 mph.

* WHERE...Far northwest Iowa.

* WHEN...From 11 PM this evening to 7 AM CDT Saturday.

* IMPACTS...Travel not advised for later tonight into early 
  Saturday morning. Blowing snow will reduce visibility to 1/4 
  mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

IAZ005>007-015-016-010930-
/O.CON.KDMX.WS.W.0006.230401T0400Z-230401T1200Z/
Kossuth-Winnebago-Worth-Palo Alto-Hancock-
Including the cities of Algona, Forest City, Lake Mills, 
Northwood, Manly, Emmetsburg, Garner, Britt, and Kanawha
830 PM CDT Fri Mar 31 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 4 inches and winds gusting as high as 50 mph. Blowing
  snow will reduce visibility to below one half mile at times. 

* WHERE...Far Northern Iowa.

* WHEN...From 11 PM this evening to 7 AM CDT Saturday.

* IMPACTS...Plan on briefly dangerous travel due to blowing snow 
  and snow. Blowing snow could cause intermittent blizzard 
  conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

IAZ017-023>026-010930-
/O.CON.KDMX.WW.Y.0011.230401T0400Z-230401T1200Z/
Cerro Gordo-Pocahontas-Humboldt-Wright-Franklin-
Including the cities of Mason City, Clear Lake, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, 
Clarion, Belmond, and Hampton
830 PM CDT Fri Mar 31 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches. Winds gusting as high as 55 mph.

* WHERE...North central Iowa.

* WHEN...From 11 PM this evening to 7 AM CDT Saturday.

* IMPACTS...Plan on poor road conditions. Blowing snow could 
  significantly reduce visibility to 1/2 mile. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines
810 
WWUS43 KDMX 010807
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
307 AM CDT Sat Apr 1 2023

.Periods of snow will persist through sunrise before diminishing.
The combination of falling snow and gusty winds will produce poor
visibilities across northern Iowa.  

IAZ004-011200-
/O.CON.KDMX.BZ.W.0001.000000T0000Z-230401T1200Z/
Emmet-
Including the city of Estherville
307 AM CDT Sat Apr 1 2023

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  up to 1 to 3 inches. Winds gusting as high as 45 mph with
  visibilities of around one quarter of a mile at times.

* WHERE...Far northwest Iowa.

* WHEN...Until 7 AM CDT.

* IMPACTS...Travel will continue to be hazardous with low
  visibilities and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

IAZ005>007-015-016-011200-
/O.CON.KDMX.WS.W.0006.000000T0000Z-230401T1200Z/
Kossuth-Winnebago-Worth-Palo Alto-Hancock-
Including the cities of Algona, Forest City, Lake Mills, 
Northwood, Manly, Emmetsburg, Garner, Britt, and Kanawha
307 AM CDT Sat Apr 1 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 3 inches and winds gusting as high as 45 mph. Blowing 
  snow will reduce visibility to below one half mile at times.

* WHERE...Far Northern Iowa.

* WHEN...Until 7 AM CDT.

* IMPACTS...Plan on briefly dangerous travel due to blowing snow
  and snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

IAZ017-023>026-011200-
/O.CON.KDMX.WW.Y.0011.000000T0000Z-230401T1200Z/
Cerro Gordo-Pocahontas-Humboldt-Wright-Franklin-
Including the cities of Mason City, Clear Lake, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, 
Clarion, Belmond, and Hampton
307 AM CDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of an inch or
  two. Winds gusting as high as 45 mph.

* WHERE...North central Iowa.

* WHEN...Until 7 AM CDT.

* IMPACTS...Plan on poor road conditions. Blowing snow could
  significantly reduce visibility to 1/2 mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

For the latest travel conditions, check the Iowa 511 app,
www.511ia.org, or dial 511.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines
304 
WWUS43 KDMX 011200
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
700 AM CDT Sat Apr 1 2023

IAZ004-011300-
/O.EXP.KDMX.BZ.W.0001.000000T0000Z-230401T1200Z/
Emmet-
Including the city of Estherville
700 AM CDT Sat Apr 1 2023

...BLIZZARD WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING...

Snow has mostly ended and conditions should continue to improve 
this morning, therefore the warning is allowed to expire. 

$$

IAZ005>007-015-016-011300-
/O.EXP.KDMX.WS.W.0006.000000T0000Z-230401T1200Z/
Kossuth-Winnebago-Worth-Palo Alto-Hancock-
Including the cities of Algona, Forest City, Lake Mills, 
Northwood, Manly, Emmetsburg, Garner, Britt, and Kanawha
700 AM CDT Sat Apr 1 2023

...WINTER STORM WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING...

Snow has mostly ended and conditions should continue to improve 
this morning, therefore the warning is allowed to expire.

$$

IAZ017-023>026-011300-
/O.EXP.KDMX.WW.Y.0011.000000T0000Z-230401T1200Z/
Cerro Gordo-Pocahontas-Humboldt-Wright-Franklin-
Including the cities of Mason City, Clear Lake, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, 
Clarion, Belmond, and Hampton
700 AM CDT Sat Apr 1 2023

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Snow has mostly ended and conditions should continue to improve 
this morning, therefore the advisory is allowed to expire.

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this blizzard warning went out at Mar 31, 2:53 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 31, 2:53 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
253 PM CDT Fri Mar 31 2023

.SHORT TERM.../Tonight through Saturday Night/
Issued at 254 PM CDT Fri Mar 31 2023

Forecast Impacts for the week:

...Significant severe/winter/synoptic wind threat
...Warm spring conditions return Sunday to Tuesday
...Next major storm next Tues/Wed

Confidence Short Term: High

Ongoing event with high end impacts expected due to storm strength.
PDS tornado watch to 8 pm; main line of convection appears to be now
at I35 with most of the activity now expected mainly east of I35,
once the line progresses east of the interstate. Still high
potential for all modes of severe in that area. As the low tracks
over northern Iowa and deepens, winds on the back side with several
inches of snow expected along the border will require some
adjustments to winter weather headlines.
Have updated the far north winter storm warnings with a blizzard
warning for Emmet county where up to 4 inches of snow may fall
overnight. The combination of snow and blowing will create dangerous
travel overnight in those areas; epsecially after midnight to 6 am
when winds will begin to drop over the area. The remainder of the
forecast area is likely to see wind gusts of 40 to 55 mph at time
following the storm, along with the snow which may briefly create
some hazardous travel over the north and much lesser impacts, other
than wind for the rest of the area. Will hold pat on wind advisory
and not upgrade, unless we see the descending jet begin to impinj on
southeast or southern Iowa this evening. That would be less lead
time, than wished, but at this point it looks like the stronger
subsidence will be short lived and mainly east southeast of the
area. Lows tonight will be quite chilly by morning with lows in the
20s northwest to the lower 30s south. The storm will lift east
northeast quickly tomorrow with sun returning in the afternoon.
Temps recover a bit into the 40s and lower 50s south. Winds will
still be quite breezy with gusts nearing 40 mph at times for most of
Saturday morning.

&&

.LONG TERM.../Sunday through Friday/
Issued at 254 PM CDT Fri Mar 31 2023

Quiet weather returns for much of the region with highs returning to
the 60s to lower 70s early Sunday through the afternoon. We continue
to monitor the storm upcoming for Tuesday into Wednesday with
already an initial surge of moisture/warming for Monday, prior to
the main arrival of the system for Tuesday and Wednesday.
Another rapidly intensifying storm is anticipated during the period,
but details will need to be investigated more fully in the next
couple of days when the weather quiets down. After temperatures warm
to the 70s Tuesday, much cooler air returns for Wednesday to Friday,
though some warming is expected later in the period.

&&

.AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/
Issued at 208 PM CDT Fri Mar 31 2023

Some updates to timing for DSM as storms arriving into the area
within the next 30 to 45 minutes. Have removed FOD from most of
the higher end threat, as it looks like the dryline/fropa is
already along US71. Remaining sites still may see damaging winds
and large hail, and am mainly modeling the wind, but we are seeing
hail reports of golf ball as well. /rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning from 11 PM this evening to 7 AM CDT Saturday
for IAZ004.

Winter Storm Warning from 11 PM this evening to 7 AM CDT
Saturday for IAZ005>007-015-016.

Winter Weather Advisory from 11 PM this evening to 7 AM CDT
Saturday for IAZ017-023>026.

Wind Advisory until 7 AM CDT Saturday for IAZ027-028-033>039-
044>050-057>062-070>075-081>086-092>097.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, Mar 31, 3:59 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
359 AM CDT Fri Mar 31 2023

IAZ017-025>028-036>039-010900-
Cerro Gordo-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

There is an Enhanced to Moderate Risk of severe storms this
afternoon. Damaging winds and tornadoes are the primary concerns
with hail as a secondary threat. Storms will be moving quickly at
over 50 mph.

Strong west to northwest winds are expected tonight with gusts of
55 mph possible. Falling snow may also occur overnight and the
combination of snow and winds may restrict visibilities from time
to time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon.

IAZ015-016-023-024-033>035-010900-
Palo Alto-Hancock-Pocahontas-Humboldt-Sac-Calhoun-Webster-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms remain possible today with a few stronger
storms this afternoon before ending.

Strong west winds are forecast by tonight with gusts over 50 mph
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is unlikely today.

IAZ047>050-059>062-072>075-083>086-094>097-010900-
Boone-Story-Marshall-Tama-Dallas-Polk-Jasper-Poweshiek-Madison-
Warren-Marion-Mahaska-Clarke-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

There is an Enhanced to Moderate Risk of severe storms this
afternoon. At this time, damaging winds and tornadoes are the
primary concerns with hail as a secondary threat. Storms will be
moving quickly at over 50 mph.

A very high grassland fire danger remains across the southern
half of Iowa, especially this afternoon into the early evening.
Any fires that occur may be difficult to control.

Very strong west to northwest winds are expected by later this
afternoon and persisting overnight. A Wind Advisory is in effect
for the area this afternoon and tonight. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon.

IAZ044>046-057-058-070-071-081-082-092-093-010900-
Crawford-Carroll-Greene-Audubon-Guthrie-Cass-Adair-Adams-Union-
Taylor-Ringgold-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms are possible this afternoon. A few may
produce strong wind gusts before exiting the area.

A very high grassland fire danger remains across the southern
half of Iowa, especially this afternoon into the early evening.
Any fires that occur may be difficult to control.

Very strong west to northwest winds are expected by later this
afternoon and persisting overnight. A Wind Advisory is in effect
for the area this afternoon and tonight. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon.

IAZ004>007-010900-
Emmet-Kossuth-Winnebago-Worth-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms remain possible today. A few storms may
have damaging wind gusts near the Interstate 35 corridor this
afternoon.

A combination of snow and strong winds are expected tonight
produce low visibilities. A Winter Weather Advisory is in effect
for the area tonight. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed toward the Interstate 35 corridor
this afternoon.

In the hours before

Local storm report, Mar 31, 2:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
248 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             LACONA                  41.19N 93.38W
03/31/2023  E1.00 INCH       WARREN             IA   EMERGENCY MNGR

&&

JAZ
Local storm report, Mar 31, 2:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
254 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             3 WSW KELLEY            41.93N 93.72W
03/31/2023  E1.00 INCH       BOONE              IA   PUBLIC

            ESTIMATED 50 MPH GUSTS.

&&

MP
Local storm report, Mar 31, 2:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
258 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             SLATER                  41.88N 93.69W
03/31/2023  U0.75 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0249 PM     HAIL             1 SW AMES               42.01N 93.64W
03/31/2023  U0.75 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0252 PM     HAIL             1 SW AMES               42.01N 93.64W
03/31/2023  U1.00 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0253 PM     HAIL             3 NW AMES               42.06N 93.65W
03/31/2023  U0.50 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0253 PM     HAIL             2 W AMES                42.02N 93.67W
03/31/2023  U1.00 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0159 PM     HAIL             2 W MURRAY              41.04N 93.98W
03/31/2023  U1.75 INCH       CLARKE             IA   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

&&
Local storm report, Mar 31, 2:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
259 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             GILBERT                 42.11N 93.65W
03/31/2023  E0.25 INCH       STORY              IA   PUBLIC

            ESTIMATED 50 MPH WINDS.

&&

MP
Local storm report, Mar 31, 3:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             GILBERT                 42.11N 93.65W
03/31/2023  E1.00 INCH       STORY              IA   TRAINED SPOTTER

&&

JAZ
Local storm report, Mar 31, 3:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             1 ENE CENTERVILLE       40.73N 92.87W
03/31/2023  E2.25 INCH       APPANOOSE          IA   TRAINED SPOTTER

&&

MP

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:30 AM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 34 more28 hr
Mar 31, 3:38 AM CDTWinter Weather AdvisoryDMXCerro Gordo, Emmet, Franklin, Hancock, Humboldt, Kossuth and 5 more27 hr
Mar 31, 12:30 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union45 min
Mar 31, 12:36 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Madison, Warren39 min
Mar 31, 12:40 PM CDTTornado WarningDMXClarke, Decatur, Ringgold, Union39 min
Mar 31, 1:18 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren42 min
Mar 31, 1:57 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Madison, Union, Warren48 min
Mar 31, 2:01 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren29 min
Mar 31, 2:03 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Warren42 min
Mar 31, 2:07 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Decatur, Lucas, Warren38 min
Mar 31, 2:13 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story47 min
Mar 31, 2:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAppanoose, Davis, Monroe, Wayne50 min
Mar 31, 2:41 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama42 min
Mar 31, 2:41 PM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Marion, Warren49 min
Mar 31, 2:46 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXBoone, Grundy, Hamilton, Hardin, Marshall, Story59 min
Mar 31, 3:01 PM CDTWinter Storm WarningDMXHancock, Kossuth, Palo Alto, Winnebago, Worth16 hr
Mar 31, 3:02 PM CDTTornado WarningDMXAppanoose, Davis, Monroe, Wapello43 min
Mar 31, 3:05 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello, Wayne40 min
Mar 31, 3:20 PM CDTSevere Thunderstorm Warning Destructive damage threatDMXDavis, Mahaska, Monroe, Wapello40 min
Mar 31, 3:23 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Tama37 min
Mar 31, 3:39 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello51 min
Mar 31, 3:42 PM CDTTornado Warning Tornado observedDMXWapello18 min
Mar 31, 3:49 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago56 min
Mar 31, 3:53 PM CDTTornado WarningDMXTama33 min
Mar 31, 3:54 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Jasper, Mahaska, Marion, Poweshiek, Tama51 min
Mar 31, 3:55 PM CDTSevere Thunderstorm WarningDMXPoweshiek35 min
Mar 31, 3:56 PM CDTTornado WarningDMXPoweshiek34 min
Mar 31, 4:17 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth36 min
Mar 31, 4:19 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Poweshiek56 min
Mar 31, 4:24 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 5 more62 min
Mar 31, 4:27 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin34 min
Mar 31, 4:28 PM CDTTornado WarningDMXBlack Hawk, Grundy, Marshall, Tama34 min
Mar 31, 4:34 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler, Grundy, Marshall, Tama29 min
Mar 31, 4:40 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek32 min

Nearby

Blizzard Warnings in Iowa, 2023Every blizzard warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.